viral load over 1.000.000
Aug 12, 2003
Hi, I am only 27 yo and I found out that I am HIV + in Sept 2002, with T cells of 180 and viral load 600.000. I also got pneumonia a few days later and my T cells came down to 65. I started the meds and in a month I bacame undetectable and my T cells went to 477. My doctor was changed and started having this pain on my stomach spot. I talked to my new doctor a few times(4), the thing she did was to check my liver which was fine. I could not take the pain and nothing was done to solve the problem so I decided to see a chinese doctor. He told me I was in serious trouble because the meds were damaging my liver. I quit the meds the same day. 2 months passed and my new results are viral load over 1.000.000 and T cells 170. Before, I was taking sustiva, epivir and viread, and now my doctor wants me to start the med ASAP and his sugestions are trizivir,viread or atazavir,norvir,tenofovir,epivir or viramune,epivir,tenofovir,videx...which one should I choose? please help me, I'm worried. Thanks...I'm currently taking dapsone and zoloft 100m
Response from Dr. Conway
You definitely should start some therapy soon. It would have been helpful to confirm that the first side effect was really due to hepatic toxicity, and not simply non-specific GI side effects.
You should be on a regimen that is easy to take, has a high likelihood of working, and has manageable side effects. By "manageable", I mean that, if they occur, they will be temporary, easy to treat, or will at least go away when the drugs are stopped.
I may disappoint you by not being too specific, but drugs like epivir are very easy to take. Other nucleosides such as Videx-EC and Ziagen can be taken once a day, and have side effects that can be managed. For a third drug, there is good information on both Sustiva and Viramune as part of highly effective therapy for you. Hepatic side effects can develop in 5-15% cases (more often for Viramune), but are almost always reversible if they occur.
Good luck in making this important decision.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Jock Itch After Rimming Sign Of HIV AIDS
- Swollen Glands After Drinking Water Worried I Have HIV
- Can A Vaginal Cyst Look Like An Std?
- Can And Std Cause Mouth Ulcers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.